Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 218, NWS Fort Worth, TX

April 30, 2011Collin County, Fannin County, Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2011, 6:45 PM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 6:45 PM CDT (23:45 UTC)
Expired
Apr 30, 2011, 7:45 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Collin County, TX, Fannin County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 127 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-675 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
546 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:02 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 30, 6:02 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT SAT APR 30 2011

.UPDATE...
TORNADO WATCH 257 IN EFFECT UNTIL 200 AM FOR AREAS EAST OF A
BONHAM...ROCKWALL...GUN BARREL CITY LINE. NEW ZONE PACKAGE WILL
BE OUT SHORTLY. 75

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SAT APR 30 2011/
A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTH TEXAS THIS
EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP
LATE THIS AFTERNOON AS SURFACE HEATING HELPS TO DESTABILIZE THE
LOWER LEVELS OF THE ATMOSPHERE. THERE IS STILL SOME UNCERTAINTY ON
WHETHER THE CAP WILL COMPLETELY BREAK AND SURFACE BASED STORMS CAN
DEVELOP. SHORT RANGE GUIDANCE SUGGESTS THAT THE CAP HAS WEAKENED
SIGNIFICANTLY JUST AHEAD OF THE STALLING COLD FRONT WHICH WAS NEAR
A GAINESVILLE...FORT WORTH...TO COMANCHE LINE AT 3 PM. THE LEADING
EDGE OF THE FRONT HAS BECOME VERY WEAK DUE TO VIGOROUS MIXING ON
THE LEADING EDGE. THEREFORE...WE WILL KEEP CHANCE POPS FOR THE
LATE AFTERNOON/EARLY EVENING HOURS JUST AHEAD OF THE FRONT. SINCE
THE UPPER LEVEL SUPPORT WILL REMAIN WELL TO THE WEST NEAR THE FOUR
CORNERS REGION THIS EVENING AND CONVERGENCE ALONG THE FRONT WILL
BE WEAK...STORM DEVELOPMENT AND COVERAGE MAY BE LIMITED.
HOWEVER...IF ANY STORMS CAN DEVELOP...THERE IS ENOUGH INSTABILITY
AND SHEAR TO SUPPORT SEVERE STORMS. THE PRIMARY HAZARD WILL BE
HAIL AND DAMAGING WIND.

STORMS COVERAGE SHOULD INCREASE OVERNIGHT INTO SUNDAY AS LARGE
SCALE LIFT AS WELL AS LIFT OVER THE SURFACE BOUNDARY INCREASES.
STORMS TONIGHT/SUNDAY MORNING WILL BE ELEVATED AND WILL POSE A BIT
LESS OF A SEVERE WEATHER THREAT BUT STILL MAY CONTAIN SOME HAIL
AND STRONG WINDS. THE COLD FRONT WILL REMAIN STALLED OVER THE
REGION SUNDAY WITH WIDESPREAD RAIN AND THUNDERSTORMS ALONG AND
NORTH OF IT. THERE WILL BE A THREAT OF SEVERE STORMS SUNDAY
...WITH THE BEST CHANCES ALONG AND JUST AHEAD OF THE BOUNDARY OVER
THE SOUTHEAST COUNTIES OF NORTH TEXAS.

THE WEATHER PATTERN WILL REMAIN UNSETTLED SUNDAY NIGHT THROUGH
MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES EAST AND LOW LEVEL
MOISTURE IS LIFTED OVER THE COOL AIR AT THE SURFACE. WE EXPECT
AREAS OF RAIN AND THUNDERSTORMS OVER MUCH OF THE REGION SUNDAY
NIGHT THROUGH MONDAY NIGHT WITH MUCH LESS OF A THREAT OF SEVERE
WEATHER. SOME LOCALLY HEAVY RAINFALL IS LIKELY WITH THIS EVENT BUT
DUE TO THE RECENT RAINFALL DEFICIT...THE EXPECTED QPF AND DURATION
OF THE EVENT...WE DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED AT
THIS TIME. WE WILL HAVE TO WATCH THE EVOLUTION OF THE SYSTEM OVER
THE NEXT 24 HOURS SINCE SOME AREAS COULD RECEIVE RAINFALL TOTALS
THROUGH TUESDAY MORNING BETWEEN 2 AND 3 INCHES. THE RAINFALL
SHOULD COME TO AN END TUESDAY AS THE UPPER SYSTEM EXITS THE REGION
AND MUCH DRIER AND MORE STABLE AIR MOVES IN BEHIND IT.

TUESDAY NIGHT THROUGH SATURDAY SHOULD BE QUIET OVERALL WITH DRY
WEST TO NORTHWEST FLOW ALOFT AND SLOWLY RETURNING LOW LEVEL
MOISTURE. THERE ARE NO STRONG SIGNALS FOR SHOWERS AND
THUNDERSTORMS IN THE EXTENDED PORTION OF THE FORECAST SO WILL
REMOVE ANY MENTION OF POPS THE LATTER HALF OF THE WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  68  47  55  43 /  60  90  50  70  50
WACO, TX              71  76  48  57  42 /  40  70  60  60  50
PARIS, TX             61  66  48  54  43 /  60  90  60  70  50
DENTON, TX            58  61  46  57  39 /  60  90  50  70  40
MCKINNEY, TX          61  66  45  56  38 /  60  90  60  70  50
DALLAS, TX            66  70  47  55  44 /  60  90  60  70  50
TERRELL, TX           67  72  49  56  42 /  60  80  60  70  50
CORSICANA, TX         70  78  50  56  45 /  40  70  60  60  50
TEMPLE, TX            72  79  48  56  41 /  40  60  60  60  50
MINERAL WELLS, TX     59  60  43  53  38 /  60  70  40  70  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/75
Hazardous weather outlook, Apr 30, 3:30 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SAT APR 30 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
330 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS THIS AFTERNOON WILL BECOME LIKELY TONIGHT
ACROSS MUCH OF NORTH TEXAS. SOME STORMS COULD BECOME SEVERE. LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
SEVERE THREATS. A FEW ISOLATED TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY OVER NORTHEASTERN PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND MONDAY. SOME STORMS
COULD AGAIN BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. PERIODS OF HEAVY RAIN COULD ALSO OCCUR BOTH
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEGINNING IN EASTERN
NORTH TEXAS THIS EVENING.

In the hours before

Special weather statement, Apr 30, 6:02 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT SAT APR 30 2011

TXZ119-302330-
DALLAS TX-
602 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  DALLAS COUNTY

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF GRAND PRAIRIE...MOVING EAST AT 10
MPH.

COCKRELL HILL IS IN THE PATH OF THIS STORM...WHICH WILL BE CAPABLE
OF PRODUCING HALF-INCH HAIL AND WIND GUSTS TO 45 MPH.

IN ADDITION...ANOTHER STORM HAS QUICKLY DEVELOPED JUST WEST OF
DOWNTOWN DALLAS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH IS IN EFFECT UNTIL 2 AM.

LAT...LON 3297 9667 3270 9654 3258 9702 3277 9703
TIME...MOT...LOC 2259Z 248DEG 11KT 3271 9695

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 6:02 PM CDTSpecial Weather StatementFWDDallas28 min
Apr 30, 6:12 PM CDTSevere Thunderstorm WarningFWDDallas63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.